Alert archive / North Dakota / Wind Advisories in 2014
Wind Advisory 5, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Jan 24, 2014, 3:07 AM MST for 19 counties in North Dakota. It took effect at Jan 24, 2014, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2014, 3:07 AM MST (10:07 UTC)
- In effect from
- Jan 24, 2014, 11:00 AM MST
- Expired
- Jan 24, 2014, 7:39 PM MST
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Renville County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 140 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1510 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 400 m²/s²
- 0-3 km storm-relative helicity
- 462 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
403 WWUS73 KBIS 241007 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 407 AM CST FRI JAN 24 2014 ...WINDY CONDITIONS THIS AFTERNOON AND EVENING ACROSS WESTERN AND CENTRAL NORTH DAKOTA... .A WIND ADVISORY IS IN EFFECT FOR ALL OF WESTERN AND PORTIONS OF CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING. WINDS WILL INCREASE OVER SOUTHWEST NORTH DAKOTA WITH GUSTS TO 45 MPH LATER THIS MORNING. EXPECT A STRONG NORTHWEST WIND TO THEN DEVELOP ACROSS THE REMAINDER OF WESTERN AND CENTRAL NORTH DAKOTA LATER TODAY AND DURING THIS EVENING AS A STRONG COLD FRONT PUSHES SOUTH ACROSS THE STATE. WINDS WILL TAPER OFF LATE TONIGHT. THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. LIGHT SNOW IS ALSO EXPECTED LATER TODAY AND TONIGHT. WHERE IT IS SNOWING...MOTORISTS SHOULD EXPECT BLOWING SNOW AND REDUCED VISIBILITIES. NDZ031>033-040-041-043-044-241900- /O.NEW.KBIS.WI.Y.0005.140124T1800Z-140125T0700Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 307 AM MST FRI JAN 24 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT MST TONIGHT... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT MST TONIGHT. * TIMING...LATER THIS MORNING THROUGH THIS EVENING. * WINDS...NORTHWEST TO AROUND 30 MPH...GUSTS TO NEAR 45 MPH. * IMPACTS...HAZARDOUS TRAVEL. REDUCED VISIBILITY IN BLOWING SNOW POSSIBLE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ001>003-009>011-017>021-034-035-042-045-046-241900- /O.NEW.KBIS.WI.Y.0005.140124T2100Z-140125T0700Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...MANDAN...BISMARCK...ELGIN... FORT YATES...LINTON 407 AM CST FRI JAN 24 2014 /307 AM MST FRI JAN 24 2014/ ...WIND ADVISORY IN EFFECT FROM 3 PM CST /2 PM MST/ THIS AFTERNOON TO 1 AM CST /MIDNIGHT MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM CST /2 PM MST/ THIS AFTERNOON TO 1 AM CST /MIDNIGHT MST/ SATURDAY. * TIMING...LATER THIS AFTERNOON THROUGH THIS EVENING. * WINDS...NORTHWEST TO AROUND 30 MPH...GUSTS TO NEAR 45 MPH. STRONGER WINDS POSSIBLE ACROSS THE DEVILS LAKE AND JAMES RIVER BASINS. * IMPACTS...HAZARDOUS TRAVEL. REDUCED VISIBILITY IN BLOWING SNOW POSSIBLE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEINERT/TM
3 follow-up statements
973 WWUS73 KBIS 241618 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1018 AM CST FRI JAN 24 2014 ...WINDY CONDITIONS THIS AFTERNOON AND EVENING ACROSS WESTERN AND CENTRAL NORTH DAKOTA... .A WIND ADVISORY IS IN EFFECT FOR ALL OF WESTERN AND PORTIONS OF CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING. WINDS WILL INCREASE OVER SOUTHWEST NORTH DAKOTA WITH GUSTS TO 45 MPH LATER THIS MORNING. EXPECT A STRONG NORTHWEST WIND TO THEN DEVELOP ACROSS THE REMAINDER OF WESTERN AND CENTRAL NORTH DAKOTA LATER TODAY AND DURING THIS EVENING AS A STRONG COLD FRONT PUSHES SOUTH ACROSS THE STATE. WINDS WILL TAPER OFF LATE TONIGHT. THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. LIGHT SNOW IS ALSO EXPECTED LATER TODAY AND TONIGHT. WHERE IT IS SNOWING...MOTORISTS SHOULD EXPECT BLOWING SNOW AND REDUCED VISIBILITIES. NDZ031>033-040-041-043-044-250030- /O.CON.KBIS.WI.Y.0005.140124T1800Z-140125T0700Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 918 AM MST FRI JAN 24 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * TIMING...LATER THIS MORNING THROUGH THIS EVENING. * WINDS...NORTHWEST TO AROUND 30 MPH...GUSTS TO NEAR 45 MPH. * IMPACTS...HAZARDOUS TRAVEL. REDUCED VISIBILITY IN BLOWING SNOW POSSIBLE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ001>003-009>011-017>021-034-035-042-045-046-250030- /O.CON.KBIS.WI.Y.0005.140124T2100Z-140125T0700Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...MANDAN...BISMARCK...ELGIN... FORT YATES...LINTON 1018 AM CST FRI JAN 24 2014 /918 AM MST FRI JAN 24 2014/ ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM CST /2 PM MST/ THIS AFTERNOON TO 1 AM CST /MIDNIGHT MST/ SATURDAY... * TIMING...LATER THIS AFTERNOON THROUGH THIS EVENING. * WINDS...NORTHWEST TO AROUND 30 MPH...GUSTS TO NEAR 45 MPH. STRONGER WINDS POSSIBLE ACROSS THE DEVILS LAKE AND JAMES RIVER BASINS. * IMPACTS...HAZARDOUS TRAVEL. REDUCED VISIBILITY IN BLOWING SNOW POSSIBLE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TWH
129 WWUS73 KBIS 242057 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 257 PM CST FRI JAN 24 2014 ...WINDY CONDITIONS THIS AFTERNOON AND EVENING ACROSS WESTERN AND CENTRAL NORTH DAKOTA... .A WIND ADVISORY IS IN EFFECT FOR ALL OF WESTERN AND PORTIONS OF CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING. WINDS HAVE BEEN GUSTING TO 45 MPH THIS AFTERNOON OVER THE SOUTHWEST. EXPECT STRONG NORTHWEST WINDS TO DEVELOP ACROSS THE REMAINDER OF WESTERN AND CENTRAL NORTH DAKOTA LATE THIS AFTERNOON AND EVENING AS A COLD FRONT PUSHES SOUTH ACROSS THE STATE. WINDS WILL TAPER OFF LATE TONIGHT. THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. NDZ001>003-009>011-017>021-034-035-042-045-046-250500- /O.CON.KBIS.WI.Y.0005.140124T2100Z-140125T0700Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...MANDAN...BISMARCK...ELGIN... FORT YATES...LINTON 257 PM CST FRI JAN 24 2014 /157 PM MST FRI JAN 24 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST /MIDNIGHT MST/ SATURDAY... * TIMING...THROUGH THIS EVENING. * WINDS...NORTHWEST TO AROUND 30 MPH...GUSTS TO NEAR 45 MPH. STRONGER WINDS POSSIBLE ACROSS THE DEVILS LAKE AND JAMES RIVER BASINS. * IMPACTS...HAZARDOUS TRAVEL. REDUCED VISIBILITY IN BLOWING SNOW POSSIBLE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ031>033-040-041-043-044-250500- /O.CON.KBIS.WI.Y.0005.000000T0000Z-140125T0700Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 157 PM MST FRI JAN 24 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * TIMING...THROUGH THIS EVENING. * WINDS...NORTHWEST TO AROUND 30 MPH...GUSTS TO NEAR 45 MPH. * IMPACTS...HAZARDOUS TRAVEL. REDUCED VISIBILITY IN BLOWING SNOW POSSIBLE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TWH
847 WWUS73 KBIS 250239 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 839 PM CST FRI JAN 24 2014 ...THE WINDS HAVE DIMINISHED OVER THE WEST AND CENTRAL... .THE WINDS HAVE DIMINISHED ACROSS WEST AND CENTRAL NORTH DAKOTA AND THE WIND ADVISORY HAS BEEN CANCELLED. NDZ001>003-009>011-017>021-031>035-040>046-250345- /O.CAN.KBIS.WI.Y.0005.000000T0000Z-140125T0700Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON 839 PM CST FRI JAN 24 2014 /739 PM MST FRI JAN 24 2014/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. THE WIND ADVISORY HAS BEEN CANCELLED. $$ WAA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jan 24, 12:09 AM MST, 2 hours 58 minutes earlier.
Area forecast discussion, Jan 24, 12:09 AM MST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 109 AM CST FRI JAN 24 2014 .UPDATE... ISSUED AT 109 AM CST FRI JAN 24 2014 RADAR RETURNS ARE NEARLY NIL ACROSS THE CWA NOW AS A MID LEVEL WAVE EXITS THE STATE. WITH THE HIGH RES MODELS DEPICTING NO OTHER CHANCES NOW THROUGH 12Z...AND ALL OBS HERE AND UPSTREAM DRY...WILL GO WITH A DRY FORECAST FOR THE REMAINDER OF THE OVERNIGHT. TEMPERATURES CONTINUE TO HOLD STEADY OR SLIGHTLY WARM AS MILD AIR TRIES TO PUSH EAST INTO THE NORTHERN PLAINS AND MODERATE WESTERLY WINDS CONTINUE TO MIX UP THE LOWER ATMOSPHERE. UPDATE ISSUED AT 959 PM CST THU JAN 23 2014 CONTINUE GETTING ONE HALF TO ONE MILE IN SNOW AND BLOWING SNOW AT ROLLA. THIS SHOULD SUBSIDE AROUND MIDNIGHT OR BEFORE AS THE BAND OF PRECIP IS MOVING THROUGH, GETTING RADAR RETURNS OUT WEST. EXTENDED THE SLIGHT CHANCE TO THERE...AND ADDED A SLIGHT CHANCE OF FREEZING RAIN AS THE TEMPERATURES PROFILE WILL SUPPORT THIS TONIGHT. ANOTHER BREEZY DAY FRIDAY...ESPECIALLY SOUTHWEST. BUFKIT SOUNDINGS SHOW SOME LINKUP...BUT NAM WILL NOT LINK TO H850 WINDS YET. UPDATE ISSUED AT 625 PM CST THU JAN 23 2014 ROLLA AWOS OBSERVING STRONG WIND AND SOME BLOWING SNOW PAST FEW HOURS. OTHERWISE WEB CAMS AND OBSERVATIONS AROUND THE REGION DO NOT SHOW ANY BLOWING SNOW. WILL TRIM BACK THE BLOWING SNOW FOR THE EVENING TO THE NORTH CENTRAL. CLOUDS ADVANCING SOUTH AND TEMPERATURES RISING IN WARM ADVECTION PATTERN. WILL TRY TO KEEP UP WITH THE NON DIURNAL TEMPERATURE TRENDS TONIGHT. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 245 PM CST THU JAN 23 2014 THE MAIN CONCERNS IN THE SHORT TERM WILL BE PRECIPITATION CHANCES ALONG WITH WINDS AND TEMPERATURES. H85 WARM AIR ADVECTION WILL CONTINUE THIS EVENING...BUT BECOMES DISRUPTED OVERNIGHT AS ANOTHER CLIPPER BRINGS A TROUGH THROUGH THE REGION. TEMPERATURES IN GENERAL SHOULD RISE THIS EVENING...BUT MAY STEADY OUT OR EVEN BRIEFLY FALL AGAIN AS THE TROUGH PASSES. WILL KEEP A CHANCE OF LIGHT SNOW TONIGHT...BUT QPF AMOUNTS ARE EXPECTED TO ONLY BE A FEW HUNDREDTHS SO SNOW AMOUNTS SHOULD BE MINIMAL. TEMPERATURES ON FRIDAY ARE EXPECTED TO BE 10 TO 15 DEGREES ABOVE NORMAL IN MOST LOCATIONS WITH HIGHS RANGING FROM THE LOWER TO MID 30S EAST...TO LOWER 40S WEST. MADE ONLY SMALL MODIFICATIONS TO THE POPS WITH PRECIPITATION CHANCES STILL ON TRACK AS ANOTHER WAVE MOVES THROUGH. FORECAST SOUNDINGS SUGGEST PRECIPITATION TYPE SHOULD BE EITHER RAIN / SNOW DEPENDING ON LOW LEVEL TEMPERATURES. THROUGH FRIDAY AFTERNOON...KEPT SNOW AMOUNTS TO A HALF INCH OR LESS...AND MAINLY FROM THE JAMES RIVER VALLEY THROUGH THE TURTLE MOUNTAINS. WINDS WILL BE ANOTHER CONCERN WITH 50 TO 60 KTS OF WIND SHOWN AT H85 ACROSS WESTERN AND CENTRAL NORTH DAKOTA. BUFR FORECAST SOUNDINGS SUGGEST A LOW LEVEL INVERSION COULD KEEP SOME OF THE MOMENTUM FROM TRANSFERRING TO THE SURFACE...SO FOR NOW WILL HOLD OFF ON ANY HEADLINES. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 245 PM CST THU JAN 23 2014 THE HIGHLIGHTS OF THE EXTENDED FORECAST ARE LIGHT ACCUMULATING SNOW SATURDAY FOLLOWED BY THE POTENTIAL FOR STRONG WINDS AND BLOWING SNOW LATE SATURDAY NIGHT INTO SUNDAY. A BIT OF A DIFFERENCE REMAINS AMONGST THE PLACEMENT OF THE BAND OF LIGHT SNOW ACROSS NORTH DAKOTA ON SATURDAY IN ASSOCIATION WITH THE LOW LEVEL BAROCLINIC ZONE. THE 12 UTC GFS AND 15 UTC SREF ARE ABOUT 50 TO 75 MILES FURTHER WEST WITH THE BAND COMPARED TO THE 12 ECMWF/GEM. FOR NOW...WENT WITH A BLEND...YIELDING TWO TO THREE INCHES ACROSS THE NORTH CENTRAL AND UPPER JAMES RIVER VALLEY...ONE TO TWO INCHES ACROSS THE NORTHWEST THROUGH SOUTH CENTRAL AND LITTLE TO NO ACCUMULATION SOUTHWEST WHERE RAIN MAY MIX IN. THEREAFTER...ANOTHER ARCTIC FRONT PROPAGATES INTO NORTH DAKOTA FROM SOUTHERN CANADA LATE SATURDAY NIGHT INTO SUNDAY. STRONG ISALLOBARIC FORCING WITH 0.5 KM WINDS OF 45-50 KTS....STEEP LOW LEVEL LAPSE RATES AND COLD AIR ADVECTION ALL POINT TO ANOTHER POTENTIAL HIGH WIND EVENT. IN LIGHT OF THE SNOWFALL FROM SATURDAY...WIDESPREAD BLOWING SNOW IS POSSIBLE. NEAR BLIZZARD CONDITIONS ARE CERTAINLY NOT OUT OF THE QUESTION FROM THE NORTH CENTRAL THROUGH THE JAMES RIVER VALLEY. DANGEROUS WIND CHILLS ARE POSSIBLE FOR MUCH OF THE AREA SUNDAY NIGHT THROUGH MONDAY NIGHT WITH ARCTIC HIGH PRESSURE IN PLACE. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 109 AM CST FRI JAN 24 2014 GUSTY WESTERLY WINDS CONTINUE ACROSS THE REGION AT TIMES...AND WILL TRANSITION TO MORE NORTHWEST AS WE PROGRESS INTO FRIDAY DAYTIME. VFR CONDITIONS ARE FORECAST AT ALL TAF SITES THROUGH 16Z...THEN DETERIORATING CONDITIONS FROM NORTH TO SOUTH AFTER 12Z. CONDITIONS MAY STILL BECOME IFR AT JMS AFTER 18Z IN SNOW AND AREAS OF BLOWING SNOW. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...NH SHORT TERM...CK LONG TERM...AYD AVIATION...NH
Hazardous weather outlook, Jan 23, 5:40 PM MST, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 640 PM CST THU JAN 23 2014 NDZ001>003-009>011-017>021-031>035-042-045-046-242030- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- GRANT-SIOUX-EMMONS- 640 PM CST THU JAN 23 2014 /540 PM MST THU JAN 23 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LIGHT SNOW IS EXPECTED ACROSS MUCH OF NORTHWEST AND CENTRAL NORTH DAKOTA ON SATURDAY. STRONG NORTHERLY WINDS ARE FORECAST TO FOLLOW LATE SATURDAY NIGHT INTO SUNDAY. THIS MAY RESULT IN WIDESPREAD BLOWING SNOW AND HAZARDOUS TRAVEL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ040-041-043-044-242030- SLOPE-HETTINGER-BOWMAN-ADAMS- 540 PM MST THU JAN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NORTHWEST WINDS WITH GUSTS TO 40 MPH ARE POSSIBLE FRIDAY. LIGHT SNOW IS EXPECTED ACROSS MUCH OF NORTHWEST AND CENTRAL NORTH DAKOTA ON SATURDAY. STRONG NORTHERLY WINDS ARE FORECAST TO FOLLOW LATE SATURDAY NIGHT INTO SUNDAY. THIS MAY RESULT IN WIDESPREAD BLOWING SNOW AND HAZARDOUS TRAVEL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-242030- BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 640 PM CST THU JAN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW ACCUMULATIONS UP TO AN INCH ARE POSSIBLE FRIDAY AFTERNOON AND EVENING. GUSTY WINDS COULD CAUSE BLOWING SNOW AND REDUCED VISIBILITIES. LIGHT SNOW IS EXPECTED ACROSS MUCH OF NORTHWEST AND CENTRAL NORTH DAKOTA ON SATURDAY. STRONG NORTHERLY WINDS ARE FORECAST TO FOLLOW LATE SATURDAY NIGHT INTO SUNDAY. THIS MAY RESULT IN WIDESPREAD BLOWING SNOW AND HAZARDOUS TRAVEL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CK/AYD/WAA
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 3:09 AM MST | Winter Weather Advisory | BIS | Bottineau, Dickey, Foster, Kidder, LaMoure, Logan and 7 more | 16 hr |
Nearby
Wind Advisories in North Dakota, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.